MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2516H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, at 1520, while the resident was retracting the tissue and the surgeon was utilizing the pencil, a non-medtronic gauze in the resident's hand heated up, smoked and caught on fire.The resident pulled the non-medtronic gauze away from the patient and noticed that it was indeed smoking.He brought the non-medtronic gauze further from the drapes towards the foot of the bed and informed the circulation nurse.The nurse told the resident to drop the flaming non-medtronic gauze on a clear area on the floor.The nurse scrubbed out to put out the fire using the saline on her field with an asepto bulb syringe.After informing the resource nurse, the patient was assessed for burns.The attending, resident and nurse checked the skin before applying dressings but the skin was free from any injury or burns at 1607.The return electrode management (rem) pad was removed at 1613 a nd the site was clear and intact.It was noted that the surgeon and resident were utilizing the pencil properly and it was not in direct contact with the non-medtronic sponge that caught fire.The resident was holding the non-medtronic gauze with the same hand that was used to hold the retractor.The pencil was in use near the retractor which became a possible conductor of current or spark that led to the incident.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9436973
Report Number1717344-2019-01599
Device Sequence Number14485733
Product Code GEI
UDI-Device Identifier10884524000053
UDI-Public10884524000053
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2516H
Device Catalogue NumberE2516H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR